Colorado, 2008Winter Storm in Colorado, April 16 to 17, 2008
April 16 to 17, 2008 · NWS PUB · 10 events in 10 counties and zones
A winter storm generated heavy snow amounts across the area. and 15 inches around Cuchara.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm generated heavy snow amounts across the area. Some of the heavier snow totals include...6 inches around Walsenburg...Leadville...Monument and Trinidad...10 to 12 inches around La Veta...Florissant...Beulah...Colorado City and Aguilar...13 inches at Rye...and 15 inches around Cuchara.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 16, 9:54 AM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 16, 9:54 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1054 AM MDT WED APR 16 2008
.UPDATE...
(TODAY AND TONIGHT)
UPDATED ONGOING FORECAST TO ISSUE SNOW/BLOWING SNOW ADVISORY FOR
SOUTHERN EL PASO AND EASTERN FREMONT COUNTIES FOR THIS EVENING
THROUGH THU MORNING. LATEST GUIDANCE INDICATES SIMILAR TIME FRAME
AS OTHER HIGHLIGHTS...WITH 3 TO 6 INCHES TOTAL SNOW POSSIBLE.
AGAIN...CHALLENGE WILL BE WHETHER VIGOROUS SNOWFALL WILL OVERCOME
THE VERY WARM GROUND. REGARDLESS...SUCH A RAPID CHANGE IN
WEATHER...AND EXPECTED REDUCED VISIBILITIES DUE TO GUSTY WINDS
WARRANTS EXPANSION OF ADV AREA.
&&
.PREV DISCUSSION... /ISSUED 716 AM MDT WED APR 16 2008/
UPDATE...
(TODAY AND TONIGHT)
HAVE UPDATED FORECAST TO INCLUDE THE SOUTHERN INTERSTATE 25
CORRIDOR IN A SNOW AND BLOWING SNOW ADVISORY FOR THIS EVENING
THROUGH THURSDAY MORNING. 06Z RUNS CONTINUE TO INDICATE HEAVY SNOW
POSSIBLE WEST OF INTERSTATE 25 ACROSS EASTERN HUERFANO AND WESTERN
PORTIONS OF LAS ANIMAS COUNTY. SOME QUESTION REMAINS AS TO HOW
MUCH SNOW WILL ACCUMULATE GIVEN THAT THE GROUND IS STARTING OUT
WARM. HOWEVER...MODEL SOUNDINGS CONTINUE TO SNOW A RAPID SWITCH
OVER TO SNOW THIS EVENING...WITH SOME HEAVY AMOUNTS OF SNOW
POSSIBLE ALONG AND WEST OF INTERSTATE 25. CURRENT THINKING IS 3 TO
8 INCHES WILL BE POSSIBLE FOR THE SOUTHERN I-25 CORRIDOR...WITH
THE MAJORITY OF THE ACCUMULATIONS OCCURRING MAINLY WEST OF I-25.
ALONG AND EAST OF I-25...PROBABLY 1 TO 3 INCHES MAY ACCUMULATE AT
ANY TIME ON THE GRASSY SURFACES. PLEASE CONTINUE TO MONITOR AS NEW
DATA BECOMES AVAILABLE.
PREV DISCUSSION... /ISSUED 456 AM MDT WED APR 16 2008/
SHORT TERM...
(TODAY AND TONIGHT)
.NUMEROUS FCST CONCERNS IN THE SHORT TERM...WITH GUSTY WINDS IN
THE MORNING BEHIND A COLD FRONT...THEN HEAVY SNOW FOR THE EASTERN
MOUNTAINS...ADJACENT TERRAIN...AND HIGHER ELEVATIONS OF THE CENTRAL
MOUNTAINS...LATER THIS AFTERNOON AND TONIGHT...AND FINALLY ONE MORE
DAY OF CRITICAL FIRE WEATHER PARAMETERS FOR THE SAN LUIS VALLEY...
UPPER TROF WILL BE CARVING OUT OVER THE GREAT BASIN TODAY AS ENERGY
DIGS DOWN THE WEST SIDE. MEANWHILE...COLD FRONT HAS PASSED THROUGH
KPUB...KLHX AND KLAA...WITH GUSTY NORTHEAST WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 35 MPH AS OF 10-11Z. FOR TODAY...MOST OF FCST AREA
WILL BE AHEAD OF THE UPPER LVL STORM SYSTEM...WITH GUSTY SOUTHWEST
FLOW ALOFT OVER THE AREA. THIS BRINGS UP THE 1ST CONCERN...WITH
GUSTY WINDS AND LOW RHS IN THE SAN LUIS VALLEY. ONCE AGAIN...AM
GETTING RHS BETWEEN 10-15% WITH WIND GUSTS UP TO 35 MPH IN THE
AFTN. SHOULD SEE ANOTHER ROUND OF CRITICAL FIRE WEATHER CONCERNS
FOR THE VALLEY BELOW 8KFT. MEANWHILE THE COLD FRONT ACROSS THE
SOUTHEAST PLAINS WILL ADVANCE DOWN TO THE RATON RIDGE BY 15Z. THERE
IS SOME CONCERN ON WHETHER THE FRONT WILL LIFT BACK TO THE NORTH
ACROSS WESTERN PORTIONS OF LAS ANIMAS COUNTY THIS AFTN AS LATEST
RUC13 SUGGESTS. HOWEVER...EACH SUCCESSIVE RUN SEEMS TO KEEP THE
FRONT PINNED UP FARTHER AND FARTHER SOUTH...AND WITH SFC LOW ACROSS
NE NM...WINDS ARE LIKELY TO STAY EAST OR NORTHEASTERLY. SO WILL NOT
HOIST ANY RED FLAG HIGHLIGHTS FOR THIS AREA. THE GOOD NEWS...WITH
EASTERLY LOW LVL FLOW ACROSS THE PLAINS...HUMIDITIES SHOULD BE ON
THE INCREASE TODAY. ALTHOUGH APPEARS HUMIDITIES WILL STAY ABOVE THE
CRITICAL FIRE WEATHER THRESHOLD OF 15%...THEY WILL STILL BE ON THE
LOW SIDE (25-35%) WHICH WHEN PAIRED WITH GUSTY EAST WINDS
TODAY...COULD STILL CAUSE SOME CONTROL ISSUES. RHS SHOULD INCREASE
QUICKLY AFTER 21Z.
BY LATE AFTN/EARLY EVENING...SECONDARY COLD FRONT WILL SURGE THROUGH
THE SE PLAINS WITH SNOW RAMPING UP FOR THE PIKES PEAK REGION BY LATE
AFTN...SPREADING SOUTHWARD RAPIDLY DURING THE EVENING HOURS AS AREA
COMES UNDER STRONG SYNOPTIC SCALE ASCENT AS UPPER LOW CLOSES OFF
ACROSS NE NM. BOTH GFS/NAM AREA SHOWING WIDESPREAD QPF ACROSS THE
PLAINS WITH AREA UNDER FAVORABLE DIFFLUENCE ALOFT. H7 WINDS INCREASE
FROM THE NE AROUND 25-40KTS AFTER 03Z WHICH WILL PROVIDE SOME
IMPRESSIVE UPSLOPE FOR THE FAVORED NE FACING SLOPES OF THE SE
MOUNTAINS. UP TO A FOOT OF SNOW WILL BE POSSIBLE ALONG THESE
FAVORED NE FACING SLOPES...WITH THE HEAVIEST ACCUMS POSSIBLE ACROSS
THE WETS AND PIKES PEAK AREA. LOWER ELEVATIONS ARE QUITE A
C51ENGE AS WELL. INSTABILITIES WILL BE STRONG THIS
AFTERNOON/EVENING...SO WILL PROBABLY SEE CONVECTIVE SNOW ALONG THE
EASTERN SLOPES...WHICH IS WHAT IS DRIVING THE NAM SNOW AMOUNTS
THROUGH THE ROOF AS FAR AS SNOW ACCUMS GO. ITS APPEARS TO BE
OVERDOING IT AND PREFER THE GFS INSTEAD...BUT FACT REMAINS...INTENSE
SNOW SHOWERS WILL BE POSSIBLE DOWN TO AROUND 5000 FEET THIS EVENING.
HOWEVER...LOWER ELEVATION GROUND SFCS ARE STARTING OUT RATHER
WARM...SO WILL LIKELY SEE SOME MELTING INITIALLY WITH HEAVY WET SNOW
ACCUMS POSSIBLE ON GRASSY SURFACES OVERNIGHT. AFTER 09Z...STRONG
NRLY FLOW OFF THE PALMER WILL CAUSE DOWNSLOPE WHICH MAY HELP TO
DECREASE SNOWFALL FOR SRN EL PASO/NRN PUEBLO COUNTY. THERE IS QUITE
A BIT OF SYNOPTIC SCALE LIFT ALOFT...SO THERE IS THE POSSIBILITY OF
SOME THAT SYNOPTIC LIFT MAY OVERCOME THE DOWNSLOPE WITH QUICK ACCUMS
OF HEAVY WET SNOW ON GRASSY SURFACES...EVEN IN PUB/COS AREAS. FOR
NOW WILL KEEP HIGHLIGHTS OVER AND NEAR THE MOUNTAINS WITH MOST OF
THE ACCUMS STAYING ABOVE 6500 FEET. STAY TUNED. -KT
LONG TERM...
(THU-TUE)
MAIN CONCERN THIS FCST PD WILL BE THE SNOWSTORM ALONG THE E FACING
SLOPES OF THE MTNS. SNOW SHOULD BE WINDING DOWN ACROSS THE TELLER/EL
PASO COUNTY REGION THURSDAY MORNING. HOWEVER...FROM S PUEBLO COUNTY
SOUTH TO THE CO/NM BORDER HEAVY SNOWS SHOULD BE ONGOING WITH
SIGNIFICANT WET SNOW ACCUMULATIONS ON E FACING SLOPES OF SANGRES AND
WET MTN RANGES. GUIDANCE ALSO INDICATES SOME PRECIP WILL AFFECT THE
E FACING SLOPES OF THE SAN JUANS AND HAVE INCREASED POPS THIS
REGION.
AS FOR THE PLAINS...IF GUIDANCE IS CORRECT...MAY HAVE A DECENT SHOT
OF A NICE DIFFLUENT PATTERN ALOFT ASSOCIATED WITH THE CLOSED 500 MB
LOW OVER THE SE PLAINS AND THIS IN TURN WILL ALLOW FOR A GOOD SHOT
OF RAIN/SNOW ACROSS THE PLAINS. THIS PRECIP IS (OBVIOUSLY) NEEDED. I
HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR MOST OF THIS REGION
DURING THE MORNING HOURS.
DUE TO THE WILDFIRES AND SNOWSTORM...I ONLY TOOK A CURSERY LOOK AT THE
GUIDANCE BEYOND THU. IT APPEARS THAT AREA WILL BE IN MAINLY SW
FLOW THROUGH A GOOD PART OF THE EXTENED...WITH ANOTHER PAC FRONT
COMING ACROSS EARLY NEXT WEEK. WITH THE SW FLOW...FIRE WX ISSUES
MAY BECOME A CONCERN ONCE AGAIN.
AVIATION...
COLD FRONT HAS MOVED THROUGH THE EASTERN TAF SITES THIS MORNING
WITH GUSTY NORTHEAST WINDS EXPECTED TO PERSIST FOR THE NEXT 1-2
HRS (THROUGH 15Z). SHOULD SEE A WIND SHIFT FROM THE EAST FOR
KCOS/KPUB IN THE AFTN WITH SECONDARY COLD FRONT SURGE MOVING
THROUGH THE AREA LATE THIS AFTN/EVENING. COULD SEE GUSTS UP TO 45
MPH WITH THE SECONDARY SURGE EXPECTED BETWEEN 23Z-03Z. IFR CIGS
ALONG WITH WIDESPREAD RAIN AND SNOW SHOWERS ARE EXPECTED
OVERNIGHT. FOR KALS...GUSTY SOUTHWEST WINDS WILL SPREAD ACROSS THE
AREA THIS MORNING WITH SCATTERED SHOWERS WITH MVFR CIGS POSSIBLE
LATE THIS AFTERNOON/TONIGHT. LIFR CONDITIONS ARE EXPECTED ACROSS
THE MOUNTAINS UNDER HEAVY SNOW AFTER 22Z.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY FROM 9 PM THIS EVENING TO 12 PM
MDT THURSDAY FOR COZ087-088.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM MDT
THURSDAY FOR COZ072>075-079-080.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY FOR
COZ058-060-076>078.
RED FLAG WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ224.
SNOW AND BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM
MDT THURSDAY FOR COZ083-085.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 9 AM MDT
THURSDAY FOR COZ081-082-084.
&&
27/17
Hazardous weather outlook, Apr 16, 5:59 AM MST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MDT WED APR 16 2008
COZ058>089-093>099-171300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
659 AM MDT WED APR 16 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
...SPRING STORM WILL BRING SNOW TO MUCH OF SOUTH CENTRAL AND
SOUTHEAST COLORADO LATE THIS AFTERNOON THROUGH THURSDAY MORNING...
.DAY ONE...TODAY AND TONIGHT
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE SAN LUIS
VALLEY AGAIN TODAY. GUSTY SOUTHWEST WINDS...CONTINUED WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING ACROSS THE SAN LUIS VALLEY BELOW 8000 FEET.
SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY CAUSE
EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD WITH ANY FIRE STARTS
IN THE SAN LUIS VALLEY TODAY.
A COLD FRONT HAS MOVED THROUGH SOUTHEAST COLORADO THIS MORNING
BRINGING COOLER TEMPERATURES AND HIGHER HUMIDITIES TO THE REGION.
BY LATE THIS AFTERNOON...A STRONGER COLD FRONT WILL SURGE SOUTHWARD
ACROSS THE PALMER DIVIDE AND THROUGH THE SOUTHEAST PLAINS THIS
EVENING AS A POTENT SPRING STORM GATHERS STRENGTH ACROSS GREAT BASIN
AND FOUR CORNERS REGION. SNOW WILL SPREAD INTO THE SOUTH CENTRAL
MOUNTAINS AND THE PIKES PEAK REGION LATE THIS AFTERNOON...THEN
RAPIDLY SPREAD SOUTHWARD ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT
PLAINS DURING THE EVENING HOURS. SNOW WILL FALL HEAVY AT TIMES
TONIGHT THROUGH THURSDAY MORNING WITH GUSTY NORTH WINDS CAUSING
AREAS OF BLOWING AND DRIFTING SNOW OVER THE PALMER DIVIDE AND
NORTHERN SLOPES OF THE RATON RIDGE. THE MAJORITY OF THE SNOWFALL
ACCUMULATIONS WILL OCCUR FOR ELEVATIONS ABOVE 6000 FEET...HOWEVER
SOME BRIEF ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE ON
GRASSY SURFACES DOWN TO AROUND 5000 FEET.
SNOW EXPECTED SNOWFALL TOTALS INCLUDE 5 TO 14 INCHES FOR THE
MOUNTAIN AREAS AND THE PALMER DIVIDE...WITH 3 TO 8 INCHES POSSIBLE
ACROSS THE WET MOUNTAIN VALLEY AND THE SOUTHERN INTERSTATE 25
CORRIDOR WEST OF INTERSTATE 25.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW WILL GRADUALLY COME TO AN END EARLY THURSDAY MORNING ACROSS
THE PIKES PEAK REGION.
SNOW WILL CONTINUE THROUGH THURSDAY MORNING AND DECREASE THURSDAY
AFTERNOON ACROSS THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAINS AND IMMEDIATED ADJACENT AREAS. SEVERAL INCHES OF
ADDITIONAL SNOW WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS AND THE ADJACENT
PLAINS MAINLY ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 16, 9:16 AM MST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT WED APR 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST LA VETA 37.51N 105.01W
04/16/2008 M72 MPH HUERFANO CO TRAINED SPOTTER
&&Winter Storm, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- April 16, 1:00 PM MST to 11:00 PM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- April 16, 5:00 PM MST to April 17, 8:00 AM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
Winter Storm, Pikes Peak Above 11000 Ft
- When
- April 16, 5:00 PM MST to April 17, 8:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- April 16, 5:00 PM MST to April 17, 8:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- April 16, 6:00 PM MST to April 17, 9:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 16, 6:00 PM MST to April 17, 9:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- April 16, 6:00 PM MST to April 17, 9:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 16, 6:00 PM MST to April 17, 9:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Between 8500 and 10000 Ft
- When
- April 16, 7:00 PM MST to April 17, 9:00 AM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Above 10000 Ft
- When
- April 16, 7:00 PM MST to April 17, 9:00 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, April 16 to 17, 2008$57,000 · 1.75 in hail · 15 events
- Wildfire and Dust Devil in Texas, April 16 to 17, 2008$100,000 · 3 events
- Frost and Freeze in Alabama, April 16, 200811 events
- Frost and Freeze in Virginia, April 16, 20089 events
- Winter Storm in Colorado, April 16 to 17, 20084 events
- Frost and Freeze in Maryland, April 16, 20083 events
- Frost and Freeze in Tennessee, April 16, 20083 events
- High Wind in Texas, April 16 to 17, 200857 kt wind · 2 events
- Heavy Rain in American Samoa, April 16 to 18, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94379, 94385, 94387, 94388, 94378, 94380, 94381, 94382, 94383, 94384.